Results 1 to 3 of 3

Thread: Loose stools

  1. #1
    Senior Member
    Join Date
    Feb 2002
    Location
    England
    Posts
    131

    Loose stools

    For the past three or four mornings my stools have been really loose, no accidents (!*TOUCH WOOD*!) but during my bowel routine. My routine has only taken about 15-20 mins these mornings because as soon as I stim after the first movement (which is not loose) I pass a load of very loose stools.
    I take a fibre suppliment so cannot account for these past mornings. My stool is not always formed but not usually like this.
    I do not feel unwell although I am stressed as I have exams in three weeks.
    Anything to worry about (apart from the risk of accidents)? Or could it be due to stress? Any suggestions as how to try to firm my stools up?

    Thanks and sorry for being so graffic!

  2. #2
    Senior Member Jeff's Avatar
    Join Date
    Jul 2001
    Location
    North Brunswick, NJ, USA
    Posts
    6,858

    I use imodium...

    every day. Several fibercon, too. The combination is particularly effective.

    ~See you at the SCIWire-used-to-be-paralyzed Reunion ~

  3. #3

    Looser than usual

    The changes you report could easily be due to stress. But have you taken any antibiotics in the past few weeks? If you have, you may need your doctor to check your stool for "Clostridium difficile," affectionately known as C diff to medical types, which can cause diarrhea after a course of antibiotics. Some things you can try include upping your yogurt intake and upping your dietary fiber (and fiber supplement). You want to be careful about plugging yourself closed (like with immodium) until you're sure you don't have C diff. (closing the bowel down with C diff in it is asking for BIG trouble). If this is a persistant problem, we often use a cholesterol lowering medicine (colistepol) which, in addition to lowering cholesterol, also firms up the stool. You would need a prescription for this, though.

    I don't mean to scare you, this could easily be just stress. Final exams used to give me diarrhea.

    Hope this helps.
    RAB

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •